Chapter

Generalized Hamilton—Jacobi Equation and Heat Kernel on Step Two Nilpotent Lie Groups

DOI: 10.1007/978-3-7643-9906-1_3

ABSTRACT We study geometrically invariant formulas for heat kernels of subelliptic differential operators on two step nilpotent Lie
groups and for the Grusin operator in ℝ2. We deduce a general form of the solution to the Hamilton—Jacobi equation and its generalized form in ℝn × ℝm. Using our results, we obtain explicit formulas of the heat kernels for these differential operators.

0 Bookmarks
 · 
87 Views
  • [Show abstract] [Hide abstract]
    ABSTRACT: In this article, we use Hamiltonian and Lagrangian formalisms to give a detailed discussion of sub-Riemannian geometry, which arose from the sub-Laplacian on the product of Heisenberg groups. In particular, we calculate the sub-Riemannian distances along the geodesics. We also find the complex action function and the volume element on the product group. Using this action function and the volume element, we obtain the fundamental solution and the heat kernel for the operator .
    Applicable Analysis 02/2009; 88(2):243-283. · 0.71 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: We obtain all the subRiemannian geodesics induced by the Grushin operators Dk=\frac12(\frac¶2¶x2+x2k\frac¶2¶y2)\Delta_{k}=\frac{1}{2}(\frac{\partial^{2}}{\partial x^{2}}+x^{2k}\frac{\partial^{2}}{\partial y^{2}}) in ℝ2 where k=1,2,… . We show that the y-axis is the canonical submanifold whose tangent space recovers the missing direction. KeywordsGrushin operators–SubRiemannian geometry–Geodesics–Canonical submanifold
    Journal of Geometric Analysis 01/2011; · 0.86 Impact Factor

Full-text (2 Sources)

Download
7 Downloads
Available from
Sep 3, 2014